Jump to content
CrazyBoards.org

Could this actually be a Pristiq side effect?


Recommended Posts

Not really sure when it started, so don't know if it started when I first started taking the Pristiq, or if it gradually started happening. Im having trouble peeing. I will sit on the toilet for up to a minute or so until I can finally go, and then, I don't always go much. I also have blood in my urine, but I don't know if that's relevant. I've been checked for uti, nothing. I've had ultrasounds and x-rays to check for stones and other stuff, nothing. Had urine checked for cancer cells, nothing. Even had a scope into my bladder to check that, nothing. Thing is, it seems to have gotten worse since pdoc raised my Pristiq to 100mg. That's what has made me start to wonder if it could be the Pristiq. I don't want to change meds again!! I've been on so many ad's, and they all have crappy side effects. This one is actually not that bad, except for the having trouble peeing thing.

So, is this a known side effect (I did a search online, didn't really find much other than a side effect of less urine).

Link to comment
Share on other sites

I had that the entire time I was on pristiq, it was very annoying. I knew it COULD be a side effect, so I just figured it was the pristiq. I would sit for five, ten minutes sometimes before anything would come out. And if I was in public or at a friends house, it would take even MORE time for some reason (bashful bladder, hehe)

Shortly after I was taken off it, this stopped. It's not the reason I went off it, though I was glad to not have to worry about it anymore. I feel bad for you because I know it freaking sucks. I never had any blood in my urine, but I'm glad you've gotten all the tests done to rule things out.

Link to comment
Share on other sites

I also have blood in my urine, but I don't know if that's relevant. I've been checked for uti, nothing. I've had ultrasounds and x-rays to check for stones and other stuff, nothing. Had urine checked for cancer cells, nothing. Even had a scope into my bladder to check that, nothing.

I don't know anything about meds causing blood in the urine, but I know a lot about trying to figure out why there is blood in the urine. Two years ago, during a routine physical, my family doc noted that I had a lot of blood in my urine (not enough for me to see, but a much higher amount than normal.) Since then I ended up seeing two urologists and a kidney specialist. They've told me that when people have blood in their urine, 50% of the time a diagnosis is never made--it's considered benign, and there's no harm. In my case, it turns out that I have a large benign kidney tumor (about the size and shape of a hockey puck). My primary urologist said that when there's blood in the urine, 5% of the time it turns out to be a serious problem (cancer or major tumor). I've been through ultrasounds, x-rays, the bladder scope, etc. and if none of those turned up anything for you, my guess is that you're probably in that 50% that just has some benign bleeding. I'll keep my fingers crossed for you. Please note that I am not a doctor...

Link to comment
Share on other sites

  • 4 months later...

I had the same thing happen and got to where I almost couldn't pee at all. At the same time I started Pristiq I was also raised to 400mg of Seroquel XR. Ended up that the pdoc took me off both for other reasons and put me on Lithium & now I am peeing again. No more dry mouth, no more craving sweets but I'm just thankful that I'm peeing normally again & that it wasent all in my head. I do think that the blood in the urine really needs to be checked further. I pray its not to serious.

Link to comment
Share on other sites

  • 3 weeks later...

i've had this on effexor, the precursor for pristique. i asked my pdoc about it and he explained that the norepenephrine part of the drug causes an overactive bladder sphincter. for me it only lasts about a month after raising my dosage, then it goes away.

it's definitely annoying. i'd be on the pot and my boyfriend would be saying things like, "waterfalls, sprinklers, rushing rivers" etc. that would lighten my mood and help me relax enough to pee.

Link to comment
Share on other sites

it's definitely annoying. i'd be on the pot and my boyfriend would be saying things like, "waterfalls, sprinklers, rushing rivers" etc. that would lighten my mood and help me relax enough to pee.

Oh man, that would have annoyed the hell out of me if my boyfriend did that while I had that problem, but hell, maybe it would have worked because nothing else did.

Link to comment
Share on other sites

My uncle used to tease us on long driving trips by saying: Atlantic Ocean, Pacific Ocean, Indian Ocean, Lake Superior... and so on, until we begged him to pull over. At least he always *did* pull over.

ETA: And I had bad enough urinary retention on the Geodon, that was ultimately why I quit it. Zonegran and illnesses have damaged my kidneys, so urine sitting in my bladder for long periods of time isn't the greatest idea. I have urinary hesitancy on Risperdone, but I can deal with that.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...